MAUDE Adverse Event Report: BERLIN HEART GMBH CONNECTOR SET FOR CANNULA Ø 6/9MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CONNECTOR SET FOR CANNULA Ø 6/9MM; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor connector set lot nr.00049839 was in use from (b)(6) 2016 (150 days).We have reviewed the production records of the excor connector set lot nr.00049839.This connector set was produced according to our specification.The affected product was returned to the manufacturer for evaluation.A preliminary visual inspection of the connector set confirms the sites report of a breach in the connector set adjacent the connector edge of the titanium connector of the blood pump.Detailed evaluation of the returned product is currently ongoing.
 
Event or Problem Description
The manufacturer, berlin heart (b)(4) were informed by our (b)(4) distributor via email, that the hospital (b)(6) detected a small breach in the connecting set tubing which was connected to the left excor blood pump on a patient supported in the bivad configuration.The breach was near the titanium connector of the left excor blood pump.The breach was minimal and did not negatively impact the intended care of the patient.Trained personnel at the clinic replaced the affected connecting set.There was no harm to the patient and the patient tolerated the exchange well with no untoward effect.The patient is currently doing well.
 
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).Damage to the connecting set tubing was noted at the transition to the titanium connector of the left excor blood pump, as reported in initial mdr.Upon return to the manufacturer, the damage was identified as a 12mm long incision on the tubing along the connector edge.The returned connector was then checked for any sharp-edges and the overall edge sharpness was re-measured.The investigation did not reveal any abnormalities.The measured values of edge sharpness were within the specified values, as documented at the time of manufacture.The cause of failure is suspected to be inadvertently bending of the connecting set tubing at the region of the connector edge.Damage due to wear and tear during routine use can be ruled out as no signs of debris were visible around the damaged area.In the current instructions for use (ifu), the user is advised that the cannula section must not be bent at the transition to the connector region or at the transition to polyester velour section, since this could lead to the damage of the cannula.Additionally, the user is advised to ensure that the cannulae are not subjected to any tension, torsion, pressure or traction.Furthermore, in the ifu, the user is instructed to inspect the blood pumps and cannulae regularly.In this case, safety measures suggested in the ifu functioned as intended: the user detected the damage of the connector set during the regular inspections as instructed in the manual and changed the connector set promptly.

Brand Name
CONNECTOR SET FOR CANNULA Ø 6/9MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key5952898
Report Number3004582654-2016-00032
Device Sequence Number93631
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00049839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date10/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR